Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 233, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 3, 2015, 7:03 PM CDT for Dale County, Houston County, Alabama. It was in force for 27 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2015, 7:03 PM CDT (00:03 UTC)
- Expired
- Jul 3, 2015, 7:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Dale County, AL, Houston County, AL
The radar
The Ft Rucker radar (KEOX), 17 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 7:07 PM CDT | TSTM WND DMG | 5 S Pinckard, AL | LARGE TREE UPROOTED AND FELL INTO JUDGE LOGUE ROAD BLOCKING THE ROADWAY. TWEETED PHOTO BY DOTHAN FIRE DEPT. |
| Jul 3, 7:20 PM CDT | TSTM WND DMG | Pinckard, AL | TREE BLOWN DOWN IN THE PINCKARD AREA. |
| Jul 3, 7:22 PM CDT | HAIL 1 | 2 E Midland City, AL | REPORTED NEAR WALLACE COLLEGE. |
| Jul 3, 7:28 PM CDT | TSTM WND GST 43 | 3 E Midland City, AL | 37 KNOT PEAK WIND AT THE DOTHAN AIRPORT ASOS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2215 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
973
WUUS52 KTAE 040003
SVRTAE
ALC045-069-040030-
/O.NEW.KTAE.SV.W.0233.150704T0003Z-150704T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
703 PM CDT FRI JUL 3 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HOUSTON COUNTY IN SOUTHEASTERN ALABAMA...
SOUTHEASTERN DALE COUNTY IN SOUTHEASTERN ALABAMA...
* UNTIL 730 PM CDT
* AT 702 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR PINCKARD...OR 7 MILES EAST OF
DALEVILLE...AND MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
DALEVILLE...OZARK...FORT RUCKER...MIDLAND CITY...NEWTON...
PINCKARD...GRIMES...NAPIER FIELD...BROWNS CROSSROADS...WATERFORD...
WICKSBURG...HOLLIS DAIRY ROAD...KELLY...BAGWELLS CROSSROADS...
SYLVAN GROVE...KLONDYKE HILL...POWER DAM ROAD...HANCHEY FIELD AND
CURRYTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3133 8542 3120 8553 3120 8571 3142 8563
3142 8542
TIME...MOT...LOC 0002Z 211DEG 22KT 3127 8560
$$
08-LAMERS2 follow-up statements
298
WWUS52 KTAE 040014
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
714 PM CDT FRI JUL 3 2015
ALC045-069-040030-
/O.CON.KTAE.SV.W.0233.000000T0000Z-150704T0030Z/
HOUSTON AL-DALE AL-
714 PM CDT FRI JUL 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHWESTERN HOUSTON AND SOUTHEASTERN DALE COUNTIES...
AT 712 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 5 MILES NORTHEAST OF WICKSBURG...MOVING NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE... OZARK...MIDLAND CITY...NEWTON...
PINCKARD...GRIMES...NAPIER FIELD...BROWNS CROSSROADS...HOLLIS DAIRY
ROAD...BAGWELLS CROSSROADS...SYLVAN GROVE...KLONDYKE HILL...GOLDBERG
FIELD... CURRYTOWN...WATERFORD AND EWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. GUSTY WINDS WITH THIS STORM MAY OCCUR AHEAD
OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER
BEFORE TAKING COVER.
&&
LAT...LON 3121 8552 3123 8563 3142 8560 3142 8542
3133 8542
TIME...MOT...LOC 0012Z 224DEG 21KT 3129 8552
$$
08-LAMERS552
WWUS52 KTAE 040027
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
727 PM CDT FRI JUL 3 2015
ALC045-069-040037-
/O.EXP.KTAE.SV.W.0233.000000T0000Z-150704T0030Z/
HOUSTON AL-DALE AL-
727 PM CDT FRI JUL 3 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HOUSTON AND
SOUTHEASTERN DALE COUNTIES WILL EXPIRE AT 730 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3121 8552 3123 8563 3142 8560 3142 8542
3133 8542
TIME...MOT...LOC 0023Z 211DEG 22KT 3129 8552
$$
08-LAMERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:29 PM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, Jul 3, 2:29 PM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
329 PM EDT FRI JUL 3 2015
.NEAR TERM [THROUGH TONIGHT]...
DEEP LAYER MOISTURE IS LOWER COMPARED TO THE LAST COUPLE OF
DAYS...AND THAT IS EXPECTED TO YIELD LOWER CONVECTIVE COVERAGE
ACROSS THE AREA FOR THE REMAINDER OF THIS AFTERNOON. HOWEVER...ANY
STORMS THAT DO DEVELOP COULD BE ON THE STRONG SIDE WITH GUSTY WINDS
THANKS TO THE MID LEVEL DRY AIR PRESENT. ANY CONVECTION WILL RAPIDLY
DIMINISH AFTER SUNSET WITH OVERNIGHT LOWS IN THE LOW TO MID 70S.
.SHORT TERM [SATURDAY THROUGH SUNDAY NIGHT]...
A SHORT WAVE EMBEDDED IN THE BROAD LONG WAVE TROUGH CURRENTLY ACROSS
THE MISSOURI VALLEY WILL DROP SOUTHEASTWARD OVER THE WEEKEND. THIS
WILL FURTHER AMPLIFY THE LONG WAVE TROUGH OVER THE SOUTHEAST CONUS
ALONG WITH A LOW CLOSING OFF ACROSS THE TENNESSEE VALLEY BY SUNDAY.
MEANWHILE, THE AXIS OF THE SURFACE RIDGE WILL REMAIN OVER OR SOUTH
OF OUR COASTAL WATERS. THE ADDED INSTABILITY AND ACCOMPANYING
RETURN OF DEEP LAYER MOISTURE WILL BRING INCREASING CHANCES FOR
CONVECTION BACK TO THE TRI-STATE REGION. AS USUAL, THE BEST CHANCE
FOR SHOWERS AND THUNDERSTORMS WILL BE IN THE AFTERNOON/EARLY
EVENING. HOWEVER, THE GFS SHOWS A DECENT LOBE OF UPPER LEVEL
ENERGY PUSHING EASTWARD ACROSS THE CWA LATE SATURDAY AND THIS MAY
HAVE AN IMPACT ON INDEPENDENCE DAY FIREWORKS FOR SOME LOCATIONS.
OUR POP FORECAST FOR SATURDAY WILL BE IN THE 50-60% FOR ALL BUT
THE SE BIG BEND(40%). FOR NOW WILL BE OPTIMISTIC FOR SATURDAY
EVENING SHOWING ONLY 20-30% POP AND THEN A GOOD CHANCE (50%) FOR
MOST ZONES ON SUNDAY. HIGHS WILL BE IN THE AROUND 90 TO THE LOWER
90S MOST INLAND AREAS BOTH DAYS WITH THE LOWER TO MID 70S.
.LONG TERM [MONDAY THROUGH FRIDAY]...
THE AFOREMENTIONED CLOSED UPPER LOW WILL GRADUALLY FILL AS IT LIFTS
NORTHWARD INTO THE OHIO VALLEY MONDAY NIGHT AND TUESDAY. AS A
RESULT, THE UPPER LEVEL TROUGH WILL DE-AMPLIFY ALLOWING A NARROW
RIDGE TO EXTEND WESTWARD FROM THE WESTERN ATLANTIC TO TEXAS. THE
BERMUDA SURFACE RIDGE WILL FLUCTUATE A BIT BUT MOSTLY REMAIN JUST
SOUTH OF THE LOCAL REGION. WITH RISING HEIGHTS AND DECREASING DEEP
LAYER MOISTURE WE SEE WARMER TEMPS AND BELOW SEASONAL POPS FOR THE
MIDDLE AND LATTER PART OF THE WEEK.
&&
.AVIATION...
[THROUGH 18Z SATURDAY] ISOLATED CONVECTION THIS AFTERNOON WILL
DIMINISH THIS EVENING. SOME MVFR TO IFR CONDITIONS ARE POSSIBLE LATE
TONIGHT AROUND KDHN AND KABY...LIFTING RAPIDLY AFTER SUNRISE ON
SATURDAY.
&&
.MARINE...
AN EAST-WEST ORIENTED RIDGE WILL REMAIN OVER OR JUST SOUTH OF THE
LOCAL WATERS AT LEAST TROUGH THE MIDDLE OF NEXT WEEK. WINDS WILL
GENERALLY BE LIGHT ONSHORE ALONG WITH LOW SEAS.
&&
.FIRE WEATHER...
AFTER A DRIER DAY TODAY...MORE NUMEROUS SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO RETURN ON SATURDAY ACROSS THE AREA. RELATIVE
HUMIDITY WILL REMAIN ABOVE 45 PERCENT FOR THE FORESEEABLE FUTURE SO
RED FLAG CONDITIONS ARE NOT EXPECTED.
&&
.HYDROLOGY...
RIVER STAGES REMAINED BELOW THEIR LOCAL ACTION LEVELS, AND THIS IS
LIKELY TO CONTINUE FOR THE NEXT SEVERAL DAYS AS WE DO NOT EXPECT
ORGANIZED HEAVY RAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 74 93 71 92 73 / 10 50 20 50 30
PANAMA CITY 79 88 75 86 76 / 10 30 20 40 30
DOTHAN 74 91 71 89 72 / 20 60 30 50 40
ALBANY 73 90 70 90 71 / 20 60 30 50 40
VALDOSTA 72 95 72 93 72 / 10 50 20 50 30
CROSS CITY 74 92 72 91 73 / 10 40 20 50 30
APALACHICOLA 78 89 75 89 76 / 10 30 20 40 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 11 PM EDT THIS EVENING FOR COASTAL
BAY-COASTAL FRANKLIN.
GA...NONE.
AL...NONE.
GM...NONE.
&&
NEAR TERM...DVD
SHORT TERM...BARRY
LONG TERM...BARRY
AVIATION...DVD
MARINE...BARRY
FIRE WEATHER...LAMERS
HYDROLOGY...FOURNIERIn the hours before
Special weather statement, Jul 3, 6:16 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 616 PM CDT FRI JUL 3 2015 ALZ068-FLZ009-032345- GENEVA AL-HOLMES FL- 616 PM CDT FRI JUL 3 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GENEVA COUNTY UNTIL 645 PM CDT... AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GENEVA...MOVING NORTHEAST AT 15 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GENEVA...GENEVA MUNICIPAL A/P...SOMERSET...EUNOLA...HIGHFALLS AND KELLYS CROSSROADS. LAT...LON 3099 8588 3107 8595 3118 8582 3105 8570 TIME...MOT...LOC 2316Z 240DEG 13KT 3106 8586 08-LAMERS
Local storm report, Jul 3, 6:25 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
725 PM EDT FRI JUL 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM HAIL GENEVA 31.04N 85.88W
07/03/2015 E0.25 INCH GENEVA AL 911 CALL CENTER
ALSO ESTIMATED 50 MPH WIND GUSTS.
&&
08-LAMERSSpecial weather statement, Jul 3, 6:39 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
639 PM CDT FRI JUL 3 2015
ALZ068-040015-
GENEVA AL-
639 PM CDT FRI JUL 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GENEVA COUNTY UNTIL
715 PM CDT...
AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES NORTH OF GENEVA...MOVING NORTHEAST AT 10
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COFFEE SPRINGS...HIGHFALLS AND CHANCELLOR.
LAT...LON 3120 8590 3120 8585 3117 8576 3112 8576
3106 8586 3110 8594
TIME...MOT...LOC 2339Z 229DEG 10KT 3112 8586
08-LAMERSSpecial weather statement, Jul 3, 6:54 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
654 PM CDT FRI JUL 3 2015
ALZ066-067-069-040030-
DALE AL-HOUSTON AL-HENRY AL-
654 PM CDT FRI JUL 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOUSTON AND SOUTHERN
DALE COUNTIES UNTIL 730 PM CDT...
AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
HARTFORD TO NEAR SLOCOMB...AND MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DALEVILLE...MIDLAND CITY...NEWTON...PINCKARD... CLAYHATCHEE...
GRIMES...NAPIER FIELD...WICKSBURG...KELLY...KELLY SPRINGS...
CURRYTOWN...CAIRNS ARMY AIR FIELD...BAILEY CROSSROAD AND
KNOX FIELD.
LAT...LON 3132 8571 3132 8537 3120 8550 3119 8557
3119 8573
TIME...MOT...LOC 2353Z 216DEG 18KT 3119 8571 3118 8560
08-LAMERSThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:33 PM CDT | Special Weather Statement | TAE | Henry | 42 min |
| Jul 4, 12:10 PM CDT | Severe Thunderstorm Warning | TAE | Dale, Henry | 29 min |
| Jul 4, 2:55 PM CDT | Severe Thunderstorm Warning | TAE | Coffee | 50 min |
| Jul 4, 3:36 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale | 27 min |
| Jul 4, 6:06 PM CDT | Severe Thunderstorm Warning | TAE | Coffee | 39 min |
| Jul 4, 6:40 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale, Henry, Houston | 65 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.